Missouri, 2018Flood and Hail in Missouri, June 2, 2018
June 2, 2018 · NWS SGF · 15 events in 5 counties and zones
Scattered pulse severe storms produced hail and wind damage across parts of the Ozarks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered pulse severe storms produced hail and wind damage across parts of the Ozarks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 2, 1:43 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 2, 1:43 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
243 PM CDT Sat Jun 2 2018
...Storms Possible this Evening then Nice Weather Sunday...
.SHORT TERM...(This afternoon through Sunday)
Issued at 240 PM CDT Sat Jun 2 2018
A cold front will push south across southern Missouri through this
evening as an upper level trough moves across the region.
Thunderstorms are expected to develop across south central and
portions of far southern Missouri through early this evening as
the front drops southeastward. With mean layer CAPE around 3000
J/KG, moderate deep layer shear and steep mid level lapse rates
some storms could strong to severe storms. An inhibiting factor to
storm development and coverage will be relatively warm mid level
temperatures and capping inversion. In general the greatest risk
for severe storms will be southeast of a Rolla to Houston line.
Continue to closely monitor weather conditions and the latest
information.
A much more pleasant airmass will follow the frontal passage for
Sunday. Cooler temperatures and less humid conditions can be
expected along with a northerly breeze. Highs Sunday will
generally be in the lower 80s.
.LONG TERM...(Sunday Night through Saturday)
Issued at 240 PM CDT Sat Jun 2 2018
The mean upper level ridge position will remain to our west into
at least the middle of next week leaving our region under a
northwesterly flow aloft. Dry weather is expected through at least
Tuesday but will have to monitor the development of convective
complexes over the Plains. It appears there is some potential for
convective complexes to impact area at times during the last half
of next week. Otherwise seasonably warm and humid weather
conditions can be expected next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1224 PM CDT Sat Jun 2 2018
Pilots can expect prevailing VFR conditions at area terminals
through Sunday. A cold front will push across the area this
afternoon resulting in variable cloud cover. Ceilings may lower to
near MVFR at times. Scattered showers and storms will develop
primarily east of the terminals but could impact the Branson
vicinity. Surface winds will shift to the northwest later this
afternoon with the frontal passage.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
Hazardous weather outlook, Jun 2, 11:49 AM CST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1249 PM CDT Sat Jun 2 2018
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1249 PM CDT Sat Jun 2 2018
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited tornado risk.
Elevated hail risk.
Elevated thunderstorm wind damage risk.
Limited flooding risk.
Elevated lightning risk.
Elevated excessive heat risk.
Limited non thunderstorm wind risk.
DISCUSSION...
Thunderstorms will develop across south central and portions of
far southern Missouri this afternoon. The greatest coverage of
storms and highest risk for severe weather afternoon will be
southeast of a Branson to Rolla line. The most intense storms
storms will capable of producing large hail up to the size of
ping pong balls and damaging winds up to 70 mph. The risk for an
isolated tornado very low. In addition, locally heavy rainfall
and frequent lightning will accompany any storm. There is a
limited risk for localized flooding in south central Missouri.
Heat index values will warm into the upper 90s to around 100
degrees across far southern Missouri.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A few storms may be possible across the area towards the end of
next week as a system tracks through the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon in south central
Missouri.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Foster
In the hours before
Special weather statement, Jun 2, 3:12 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
412 PM CDT SAT JUN 2 2018
MOZ070-071-083-022200-
Dent MO-Phelps MO-Pulaski MO-
412 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT...NORTHEASTERN
PULASKI AND CENTRAL PHELPS COUNTIES UNTIL 500 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Newburg, or 9 miles east of Waynesville, moving
east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Rolla... St. Robert...
Doolittle... Newburg...
Devil's Elbow... Lecoma...
Jerome... Lake Spring...
This includes Interstate 44 between mile markers 159 and 169, and
between mile markers 171 and 185.
LAT...LON 3780 9218 3794 9216 3797 9153 3773 9153
TIME...MOT...LOC 2111Z 272DEG 27KT 3786 9203
Burchfield
Special weather statement, Jun 2, 3:23 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
423 PM CDT SAT JUN 2 2018
MOZ098-022215-
Shannon MO-
423 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHANNON COUNTY UNTIL
515 PM CDT...
At 423 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain View, moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Winona... Birch Tree...
Montier... Teresita...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.
LAT...LON 3689 9122 3689 9166 3710 9165 3711 9121
TIME...MOT...LOC 2123Z 272DEG 26KT 3700 9163
Burchfield
Event by event
10 thunderstorm wind, 4 hail, 1 flood. Local standard time, as filed.
Hail, Phelps
- When
- June 2, 3:30 PM CST
- Where
- Phelps County, 3.62 mi SSE of Powellville
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.830, -92.000
Ping pong ball size hail was reported by the public via social media. Time was estimated via radar.
Hail, Texas
- When
- June 2, 3:55 PM CST
- Where
- Texas County, 2.83 mi ENE of Licking
- Measured
- 2.5 in hail
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 37.510, -91.820
Tennis ball size hail was reported east of Licking along Highway 32 in a generally rural area. Roof damage to a home occurred. The report was received via social media and the time was estimated via radar.
Hail, Dent
- When
- June 2, 4:33 PM CST
- Where
- Dent County, 0.55 mi E of Jack
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.630, -91.670
Quarter size hail was reported by the public via social media. Time was estimated via radar.
Thunderstorm Wind, Dent
- When
- June 2, 4:42 PM CST
- Where
- Dent County, 1.49 mi NNW of Salem Mem Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.640, -91.630
A large tree was reported down via social media. Time was estimated via radar.
Thunderstorm Wind, Shannon
- When
- June 2, 5:20 PM CST
- Where
- Shannon County, 1.11 mi WNW of Shannondale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.409, -91.467
A large tree was blown down and blocking the roadway near State Highway KK and Highway 19.
Thunderstorm Wind, Shannon
- When
- June 2, 6:15 PM CST
- Where
- Shannon County, 2.82 mi NNW of Angeline
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 37.220, -91.480
Numerous trees were reported uprooted and siding was ripped off a home near the intersection of State Highway N and State Highway D. A second residence on State Highway N had several trees uprooted and roof damage to an outbuilding.
Thunderstorm Wind, Shannon
- When
- June 2, 6:20 PM CST
- Where
- Shannon County, 1.49 mi SSW of Round Spg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 37.260, -91.430
An observer reported a tree snapped half way up by strong winds.
Thunderstorm Wind, Shannon
- When
- June 2, 6:32 PM CST
- Where
- Shannon County, 0.88 mi SE of Eminence
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.140, -91.360
Several trees were reported down by the public.
Thunderstorm Wind, Shannon
- When
- June 2, 6:32 PM CST
- Where
- Shannon County, 0.55 mi W of West Eminence
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.150, -91.390
Several trees were reported down. No damage occurred.
Thunderstorm Wind, Shannon
- When
- June 2, 6:38 PM CST
- Where
- Shannon County, 0.55 mi W of Munsett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 37.120, -91.340
A fee trees were reported down with one falling on a home and causing minor damage.
Flood, Dent
- When
- June 2, 7:00 PM CST to 11:00 PM CST
- Where
- Dent County, 4.46 mi SSE of Gladden to 8.04 mi SE of Gladden
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.440, -91.440
Flooding of low water crossings occurred in southeastern Dent County from prolonged heavy rainfall.
Thunderstorm Wind, Oregon
- When
- June 2, 7:17 PM CST
- Where
- Oregon County, 4.43 mi SE of Thomasville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.730, -91.480
A large tree was reported down.
Thunderstorm Wind, Oregon
- When
- June 2, 7:19 PM CST
- Where
- Oregon County, 0.55 mi W of Couch
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.600, -91.390
A large tree was reported down by local police.
Hail, Oregon
- When
- June 2, 7:35 PM CST
- Where
- Oregon County, 0.56 mi E of Job
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 36.550, -91.240
Quarter to half dollar size hail was reported by the public via social media along Highway 142. Time was estimated via radar.
Thunderstorm Wind, Oregon
- When
- June 2, 8:00 PM CST
- Where
- Oregon County, 0.56 mi E of Thayer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.520, -91.540
A large tree was reported down in town.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arkansas, June 2, 20181 injured · $7.0 million · 87 kt wind · 19 events
- Damaging Winds in Georgia, June 2 to 3, 2018$44,000 · 70 kt wind · 15 events
- Wildfire in California, June 2 to 8, 20185 injured · 1 event
- Flood in West Virginia, June 2 to 3, 2018$50,000 · 1 event
- Hail and Damaging Winds in Florida, June 2 to 3, 2018$22,000 · 1 in hail · 16 events
- Damaging Wind in Mississippi, June 2 to 3, 2018$40,000 · 60 kt wind · 1 event
- Damaging Winds in Georgia, June 2, 2018$22,000 · 55 kt wind · 3 events
- Damaging Winds in Florida, June 2, 201852 kt wind · 17 events
- Damaging Winds and Heavy Rain in Iowa, June 2, 201876 kt wind · 15 events
- Damaging Winds and Heavy Rain in Georgia, June 2, 2018$3,000 · 52 kt wind · 14 events
- Damaging Winds in Iowa, June 2, 2018$16,000 · 4 events
- Flooding in West Virginia, June 2 to 5, 201813 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769486, 769489, 769490, 769492, 769495, 769500, 769501, 769503, 769504, 769506, 770128, 769507, 770129, 769491, 769508.